Alert archive / Alabama / Tornado Warnings in 2025

Tornado Warning 14, NWS Mobile, AL

February 12, 2025Monroe County, Wilcox County, Alabama

NWS Mobile, AL issued this tornado warning at Feb 12, 2025, 10:09 PM CST for Monroe County, Wilcox County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 12, 2025, 10:09 PM CST (04:09 UTC)
Expired
Feb 12, 2025, 10:32 PM CST
In force
23 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Monroe County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 146 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 12, 8:45 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 4.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 552 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
552 m²/s²
0-3 km storm-relative helicity
619 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

149 
WFUS54 KMOB 130409
TORMOB
ALC099-131-130445-
/O.NEW.KMOB.TO.W.0014.250213T0409Z-250213T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Mobile AL
1009 PM CST Wed Feb 12 2025

The National Weather Service in Mobile has issued a

* Tornado Warning for...
  Northeastern Monroe County in south central Alabama...
  South central Wilcox County in south central Alabama...

* Until 1045 PM CST.

* At 1008 PM CST, a severe thunderstorm capable of producing a
  tornado was located 9 miles northwest of Peterman, or 9 miles
  northwest of Monroeville, moving northeast at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Beatrice around 1020 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3157 8742 3165 8749 3197 8714 3177 8695
TIME...MOT...LOC 0408Z 234DEG 42KT 3165 8740 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

MM
2 follow-up statements
903 
WWUS54 KMOB 130420
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1020 PM CST Wed Feb 12 2025

ALC099-131-130445-
/O.CON.KMOB.TO.W.0014.000000T0000Z-250213T0445Z/
Monroe AL-Wilcox AL-
1020 PM CST Wed Feb 12 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CST FOR
NORTHEASTERN MONROE AND SOUTH CENTRAL WILCOX COUNTIES...

At 1020 PM CST, a severe thunderstorm capable of producing a tornado
was located near Beatrice, or 14 miles north of Monroeville, moving
northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Beatrice around 1025 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3164 8726 3172 8736 3197 8714 3177 8695
TIME...MOT...LOC 0420Z 234DEG 42KT 3174 8726 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

MM
478 
WWUS54 KMOB 130432
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1032 PM CST Wed Feb 12 2025

ALC099-131-130441-
/O.CAN.KMOB.TO.W.0014.000000T0000Z-250213T0445Z/
Monroe AL-Wilcox AL-
1032 PM CST Wed Feb 12 2025

...THE TORNADO WARNING FOR NORTHEASTERN MONROE AND SOUTH CENTRAL
WILCOX COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 300 AM CST for south central
Alabama.

LAT...LON 3164 8726 3172 8736 3197 8714 3177 8695
TIME...MOT...LOC 0429Z 234DEG 42KT 3182 8713 

$$

Black

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Feb 12, 9:31 PM CST, 38 minutes earlier.

Area forecast discussion, Feb 12, 9:31 PM CST, 38 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
931 PM CST Wed Feb 12 2025

...New UPDATE...

.UPDATE...
Issued at 931 PM CST Wed Feb 12 2025

A new Tornado Watch (#7) has been issued for portions of southeast
MS and southwest AL through 3 AM Thursday morning. This new watch
includes all except for Stone and George counties in MS and all of
the coastal counties (Mobile, Baldwin, Escambia, Santa Rosa and
Okaloosa county). Even with the new Watch, indications are that we
are on the downside of the severe event, although there could be a
few more tornadic storms possible, primary over the northern half
of our forecast area and mainly west of I-65. A damaging wind
threat associated with the line of storms will be moving east
across the area as well. Otherwise, the forecast remains on track.
DS/12

&&

.PREV DISCUSSION... /issued 541 PM CST Wed Feb 12 2025/

..NEW MESOSCALE AND AVIATION UPDATE...

UPDATE...
Issued at 539 PM CST Wed Feb 12 2025

There will be a corridor of severe weather that continues through
this evening along and south of a warm front that has been
convectively modified but roughly extends from central Perry
county in southeast Mississippi northeast through northern
Washington, northern Clarke, and west central Wilcox counties as
of 4:45pm. This front will attempt to lift slowly northward with
time, but be augmented back south in segments where storm scale
outflows from storms push southeastward. This front separates a
very warm and moist airmass with mid to upper 70s temperatures and
near 70 degree dewpoints. Just north of the front the near surface
airmass remains quite stable with lower 60s dewpoints and
temperatures.

Along the warm front, enhanced vorticity pooling along with
enhanced low level stretching will raise the potential for
tornadoes in the vicinity of the boundary. This will be the area
where the tornado threat will be greatest. At this time, many of
the storms increase rotation near the boundary but have been quick
to cross north and become elevated. In areas where the boundary
has become convectively modified and oriented increasingly
northeast to southwest there will be a potential for supercells to
become latched on to the front and support longer lived supercells
with more persistent rotation and relatively higher potential for
more persistent tornado threat. This will be highly mesoscale
driven and we will provide updates via social media and chat to
locally highlight these areas and threats as they become apparent
through the evening.

Further south, there are a few mini supercells embedded within the
warm sector. These storms have struggled to maintain persistent
strong mesocyclones with a relatively lower overall tornado
threat. High wet bulb zeros along with relatively strong storm
relative inflow will more likely require the need for storm
nudgers to enhance the storm rear flow downdrafts (RFDs) to allow
for improved balance with the strong storm inflow. This would
support a locally enhanced tornado threat with mini supercells
within the warm sector.

Further to the west, surface winds have veered which is supporting
an increasingly linear storm modes with a few lines of storms
along both a prefrontal surface trough and the actual cold front.
A 1003 mb surface low near KJAN will continue to slowly lift
northeast through the night. Surface winds south and east of this
low remain sufficiently backed with continued enhanced storm
relative helicity and sufficient instability, especially packed in
the lowest few kilometers of the atmosphere. Therefore, expecting
the threat for tornadoes to continue through the night with the
greatest focus near the warm front and across northern portions of
our forecast area. Also, a stronger tornado cannot be ruled out
but will remain a more isolated threat as strong shear continues
to overlap the stronger low level instability especially with
supercells latched to the warm front. The only limiting factor for
strong tornadoes is the relative weak mid level height falls. The
threat west of I-65 should persist through around midnight. As
storms move east of I-65 after midnight, storms should gradually
weaken as the upper trough begins to lift out to the northeast. We
will continue to monitor the threat through the evening and
provide additional updates as needed. /JLH

AVIATION...
(00Z TAFS)
Issued at 539 PM CST Wed Feb 12 2025

MVFR ceilings will drop to IFR tonight as a line of strong to severe
thunderstorms moves in from the west along an approaching cold
front. Low level wind shear will be present at around 40 knots at
2kft out of the southwest this evening, along with the potential
isolated damaging winds and potentially a tornado or two. Storms
will progress slowly from west to east overnight, resulting in in
reduced visibility's, gusty winds and IFR to VLIFR ceilings.
Southerly surface winds of 10 to 15 knots with frequent gusts to
around 25 knots will shift northerly late this evening through the
overnight hours in the wake of the cold front. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      53  67  42  65  56  77  57  64 / 100  20   0  10  20  20  90  30
Pensacola   61  70  47  65  59  73  63  67 /  90  60   0  10  20  20  90  50
Destin      63  73  49  68  60  73  64  69 /  90  80   0  20  10  20  80  70
Evergreen   53  65  38  65  51  77  56  62 /  90  30   0  10  20  10 100  40
Waynesboro  46  60  36  65  50  78  49  58 / 100   0   0  10  30  30 100  20
Camden      47  59  35  63  48  75  51  60 / 100  10   0  10  30  20 100  40
Crestview   60  72  42  68  53  76  61  67 / 100  70   0  10  10  10  90  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Thursday night for ALZ265-266.

     High Surf Advisory until noon CST Thursday for ALZ265-266.

FL...High Rip Current Risk through late Thursday night for FLZ202-204-
     206.

     High Surf Advisory until noon CST Thursday for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 9 AM CST Friday for GMZ630>632.

     Small Craft Advisory until noon CST Friday for GMZ650-655-670-
     675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Feb 12, 8:55 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
855 PM CST Wed Feb 12 2025

MSZ067-075-076-130345-
Perry MS-Greene MS-Wayne MS-
855 PM CST Wed Feb 12 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN PERRY...WAYNE AND
NORTHERN GREENE COUNTIES THROUGH 945 PM CST...

At 855 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northeast of Ovett to 14 miles east of
Macedonia to near Richton to 7 miles north of New Augusta. Movement
was east at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
State Line, Waynesboro, Clara, and Buckatunna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 AM CST for southwestern
Alabama...and southeastern Mississippi.

&&

LAT...LON 3143 8900 3143 8894 3165 8894 3189 8847
      3138 8845 3135 8900
TIME...MOT...LOC 0255Z 258DEG 36KT 3152 8899 3145 8894 3136 8898 3130
8906

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JLH
Local storm report, Feb 12, 9:15 PM CST, 54 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
915 PM CST Wed Feb 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     Tornado          4 SSE Coffeeville       31.71N 88.06W
02/12/2025                   Clarke             AL   Emergency Mngr

            Numerous trees down on Hwy 69 and Hwy 84.
            Structural damage reported on Norris Rd due
            to a fallen tree. Structural damage to a
            home on Hwy 84 near Winn Rd.

&&

JFB
Special weather statement, Feb 12, 9:27 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
927 PM CST Wed Feb 12 2025

ALZ051-052-130400-
Choctaw AL-Washington AL-
927 PM CST Wed Feb 12 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CHOCTAW AND NORTHERN
WASHINGTON COUNTIES THROUGH 1000 PM CST...

At 926 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Waynesboro to 9 miles west of
Millry to 8 miles north of State Line to Buckatunna. Movement was
east at 60 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Millry, Saint Stephens, and Silas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 AM CST for southwestern
Alabama...and southeastern Mississippi.

&&

LAT...LON 3175 8814 3176 8812 3176 8810 3168 8808
      3165 8809 3162 8807 3160 8808 3159 8806
      3158 8802 3157 8802 3157 8804 3155 8801
      3149 8799 3152 8845 3174 8847 3182 8818
TIME...MOT...LOC 0326Z 249DEG 53KT 3168 8849 3164 8847 3160 8845 3155
8849 3153 8853

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JLH
Special weather statement, Feb 12, 10:03 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
1003 PM CST Wed Feb 12 2025

ALZ053>055-130445-
Clarke AL-Wilcox AL-Monroe AL-
1003 PM CST Wed Feb 12 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL MONROE...NORTHERN
CLARKE AND WESTERN WILCOX COUNTIES THROUGH 1045 PM CST...

At 1003 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Putnam to 11 miles west of
Fulton to 8 miles northwest of Grove Hill to 7 miles east of
Coffeeville. Movement was east at 60 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Camden, Fulton, Yellow Bluff, Vredenburgh, Thomasville, and Pine
Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 AM CST for south central
and southwestern Alabama.

&&

LAT...LON 3205 8719 3180 8719 3176 8752 3165 8809
      3175 8797 3181 8798 3193 8805 3199 8787
      3199 8767 3200 8763 3207 8762 3218 8731
TIME...MOT...LOC 0403Z 250DEG 52KT 3189 8795 3184 8792 3177 8791 3173
8797

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JLH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 6:01 PM CSTTornado WarningMOBChoctaw, Clarke, Washington44 min
Feb 12, 6:39 PM CSTSevere Thunderstorm WarningMOBChoctaw51 min
Feb 12, 6:42 PM CSTTornado Warning Tornado observedMOBClarke10 min
Feb 12, 6:49 PM CSTTornado WarningMOBChoctaw23 min
Feb 12, 7:21 PM CSTSevere Thunderstorm WarningMOBWilcox11 min
Feb 12, 7:38 PM CSTTornado WarningMOBChoctaw52 min
Feb 12, 8:11 PM CSTTornado Warning Tornado observedMOBChoctaw21 min
Feb 12, 9:27 PM CSTSpecial Weather StatementMOBWashington33 min
Feb 12, 9:27 PM CSTTornado WarningMOBClarke, Monroe33 min
Feb 12, 9:48 PM CSTTornado WarningMOBClarke, Monroe27 min
Feb 12, 10:03 PM CSTSpecial Weather StatementMOBWilcox42 min
Feb 12, 10:45 PM CSTSpecial Weather StatementMOBWilcox30 min
Feb 12, 11:23 PM CSTSevere Thunderstorm WarningMOBButler, Monroe, Wilcox37 min
Feb 12, 11:54 PM CSTSpecial Weather StatementMOBBaldwin51 min
Feb 13, 12:21 AM CSTSpecial Marine WarningMOB84 min
Feb 13, 2:08 AM CSTSpecial Marine WarningMOB97 min
Feb 13, 3:52 AM CSTSpecial Marine WarningMOB53 min
Feb 13, 10:38 AM CSTRiver Flood WarningMOBClarke, Monroe, Wilcox21 days
Feb 13, 10:39 AM CSTRiver Flood WarningMOBDallas, Monroe, Wilcox3 days

Nearby

Tornado Warnings in Alabama, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.